Alert archive / Indiana / Flash Flood Warnings in 2008
Flash Flood Warning 74, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 13, 2008, 3:26 AM EDT for Randolph County, Indiana. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2008, 3:26 AM EDT (07:26 UTC)
- Expired
- Jul 13, 2008, 5:22 AM EDT
- In force
- 116 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Randolph County, IN
The radar
The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1837 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIND 130726 FFWIND INC135-131030- /O.NEW.KIND.FF.W.0074.080713T0726Z-080713T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 326 AM EDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA... * UNTIL 630 AM EDT * AT 312 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYNN LOCAL LAW ENFORCEMENT HAS REPORTED WATER A FOOT DEEP RUNNING OVER THE HIGHWAY NEAR THE TOWN OF LYNN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4002 8482 4001 8505 4010 8505 4018 8482 $$ JOHNSON
1 follow-up statement
000 WGUS73 KIND 130922 FFSIND FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 522 AM EDT SUN JUL 13 2008 INC135-130931- /O.CAN.KIND.FF.W.0074.000000T0000Z-080713T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH- 522 AM EDT SUN JUL 13 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN RANDOLPH COUNTY... LOCAL LAW ENFORCEMENT REPORTS THAT THE FLOOD WATERS NEAR LYNN HAVE RECEDED. SINCE NO ADDITIONAL RAINFALL IS EXPECTED...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4002 8482 4001 8505 4010 8505 4018 8482 $$ JOHNSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:21 AM EDT, 5 minutes earlier.
Area forecast discussion, Jul 13, 3:21 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 321 AM EDT SUN JUL 13 2008 .DISCUSSION... FORECAST FOCUS ON TEMPERATURES IN A QUIET WEATHER REGIME THIS WEEK. CURRENT SURFACE MAP SHOWS A DEEP LOW OVER SOUTH CENTRAL CANADA. A COLD FRONT EXTENDED FROM A JAMES BAY OCCLUSION SOUTHWARD THROUGH CENTRAL MICHIGAN AND INTO WEST CENTRAL INDIANA. HIGH PRESSURE WAS SPRAWLED ACROSS THE HIGH PLAINS. ALOFT AT H5 THE MID LEVEL FLOW PATTERN CONTINUED TO SHOW RIDGING OVER THE SOUTHERN CONUS...AND A DEEP CUTOFF LOW WAS OVER SOUTH CENTRAL CANADA. THE MODELS ARE VERY SIMILAR AND THE MOS GUIDANCE WAS VERY CLOSE IN A DRY WEATHER PATTERN. FOR THIS MORNING...WILL WATCH LINGERING SHOWERS WHICH HAVE BEEN STUBBORN TO EXIT THE AREA. HOWEVER...IT APPEARS THAT THE COLD FRONT HAS CROSSED THROUGH LAF AND THIS SHOULD PUSH THE RAIN OUT OF THE AREA. WILL INCLUDE CHANCE POPS THROUGH THE MORNING HOURS IN THE EAST BUT OTHERWISE DRY ELSEWHERE. SKIES WILL ATTEMPT TO CLEAR BUT SOME CIRRUS BLOWOFF FROM AN MCS TO OUR SOUTH MAY KEEP IT PARTLY CLOUDY FOR A GOOD PORTION OF THIS MORNING. OTHERWISE...COOLER AIR WILL ARRIVE WITH H8 TEMPS DROP TO AROUND +14C WHICH WILL GIVE HIGHS IN THE LOW 80S TODAY. SURFACE HIGH PRESSURE WILL BUILD IN TONIGHT AND REMAIN OVER THE AREA THROUGH MID-WEEK. TEMPS WILL SLOWLY MODERATE THROUGH THE LOWER TO MID 80S AND FINALLY BACK TO NEAR 90 BY WEDNESDAY AS H8 TEMPS RETURN TO AROUND +20C. NO CHANCES OF PRECIP IN THE FORECAST AS THE HIGH PRESSURE WILL HOLD THINGS WELL OFF TO OUR NORTH. && .AVIATION... DISCUSSION FOR 06Z TAFS COLD FRONT WILL MOVE THRU THE SITES DURING THE NIGHT BRINGING IN DRIER AIR AND ENDING THE THREAT FOR RAIN FM NW TO SE. HAVE INCLUDED VCSH TO ACCOUNT FOR LINGERING SCT SHRA AHEAD OF FRONT. AREAS OF MVFR CIGS EXIST BUT NO WIDESPREAD AREAS EXPECTED...SO INCLUDED A SCT015 LAYER FOR NOW. DRIER AIR AND CLOUDS SHOULD PREVENT WIDESPREAD FOG. HIGH PRESSURE WILL WORK IN DURING THE DAYLIGHT HOURS OF SUNDAY PROVIDING VFR CONDS WITH WINDS AROUND 10KT. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 12, 3:55 PM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 355 PM EDT SAT JUL 12 2008 INZ021-028>031-035>049-051>057-060>065-067>072-132000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 355 PM EDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING INTO TONIGHT. THE MAIN THREAT WOULD BE DAMAGING WINDS. THE MORE LIKELY THREAT TONIGHT WILL BE LOCALLY HEAVY RAINS AND FLASH FLOODING WITH ANY THUNDERSTORMS. THE STORMS WILL BE SLOW MOVING AND COULD PRODUCE AREAS OF 1 TO 2 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE. BEWARE OF CLOUD TO GROUND LIGHTNING THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL END BY EARLY SUNDAY MORNING...AND ARE NOT EXPECTED TO BE SEVERE...WITH LIGHTNING BEING THE PRIMARY THREAT. THERE IS A CHANCE FOR THUNDERSTORMS NEXT FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
In the hours before
Local storm report, Jul 12, 10:06 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1006 PM EDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM FLOOD 5 SE RIDGEVILLE 40.24N 84.96W
07/12/2008 RANDOLPH IN LAW ENFORCEMENT
WATER OVER HWY 28 IN DEERFIELD
&&
DWMLocal storm report, Jul 12, 10:16 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1016 PM EDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM FLASH FLOOD 8 WSW SHELBYVILLE 39.48N 85.91W
07/12/2008 SHELBY IN AMATEUR RADIO
6-8 INCHES OF WATER OVER THE ROAD ON 750W SOUTH OF SR44.
&&
DWMLocal storm report, Jul 12, 10:56 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1056 PM EDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND DMG LINTON 39.04N 87.16W
07/12/2008 GREENE IN LAW ENFORCEMENT
TREES DOWN
&&
DWMLocal storm report, Jul 12, 10:57 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1057 PM EDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG FARMERSBURG 39.25N 87.38W
07/12/2008 SULLIVAN IN LAW ENFORCEMENT
TREES DOWN
&&
DWMLocal storm report, Jul 12, 11:22 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1122 PM EDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND DMG 2 N ATLANTA 40.24N 86.03W
07/12/2008 TIPTON IN LAW ENFORCEMENT
TREE DOWN AND SOME POWER LINES DOWN
0730 PM TSTM WND DMG FARMERSBURG 39.25N 87.38W
07/12/2008 SULLIVAN IN LAW ENFORCEMENT
TREES DOWN
0745 PM FLASH FLOOD CLAY CITY 39.28N 87.11W
07/12/2008 CLAY IN LAW ENFORCEMENT
3 FEET OF WATER IN SOME AREAS
0800 PM NON-TSTM WND DMG LINTON 39.04N 87.16W
07/12/2008 GREENE IN LAW ENFORCEMENT
TREES DOWN
0800 PM FLASH FLOOD 2 ESE SPENCER 39.28N 86.73W
07/12/2008 OWEN IN LAW ENFORCEMENT
0812 PM TORNADO CLOVERDALE 39.52N 86.80W
07/12/2008 PUTNAM IN PUBLIC
PUBLIC REPORTED BRIEF TOUCHDOWN I-70W NEAR CLOVERDALE
0813 PM FLASH FLOOD 2 SE MUNCIE 40.18N 85.36W
07/12/2008 DELAWARE IN TRAINED SPOTTER
FLASH FLOODING OCCURING SE MUNCIE
0820 PM FLOOD CLOVERDALE 39.52N 86.80W
07/12/2008 PUTNAM IN TRAINED SPOTTER
PUTNAM CNTY HAS FLOODING ALONG US 231
0828 PM HEAVY RAIN 3 E HYMERA 39.19N 87.24W
07/12/2008 M1.40 INCH CLAY IN OFFICIAL NWS OBS
SHAKAMAK STATE PARK LARC REPORTED 1.40 INCHES OF RAIN IN
15 MINUTES TIME...1.80 INCHES IN 45 MINUTES.
0841 PM TSTM WND DMG 5 N SHELBYVILLE 39.60N 85.78W
07/12/2008 SHELBY IN AMATEUR RADIO
TREES DOWN...POWER OUT...POSSIBLE TORNADO. LARGEST TREE
DOWN WAS APPROX 50 INCHES IN CIRCUM.
0841 PM HAIL 5 N SHELBYVILLE 39.60N 85.78W
07/12/2008 E0.88 INCH SHELBY IN AMATEUR RADIO
0936 PM TSTM WND DMG GREENSBURG 39.34N 85.48W
07/12/2008 DECATUR IN LAW ENFORCEMENT
TREES DOWN
1000 PM FLASH FLOOD 6 WSW MOORESVILLE 39.58N 86.47W
07/12/2008 MORGAN IN LAW ENFORCEMENT
FLOODING OF ROADS OVER A LARGE PART OF NRN MORGAN COUNTY.
SEVERAL ROADS CLOSED DUE TO HIGH WATER
1000 PM TSTM WND DMG 6 WSW MOORESVILLE 39.58N 86.47W
07/12/2008 MORGAN IN LAW ENFORCEMENT
TREES DOWN
1000 PM TSTM WND DMG MARTINSVILLE 39.42N 86.42W
07/12/2008 MORGAN IN LAW ENFORCEMENT
TREES DOWN OVER A LARGE PART OF THE COUNTY
1005 PM FLOOD 5 SE RIDGEVILLE 40.24N 84.96W
07/12/2008 RANDOLPH IN LAW ENFORCEMENT
WATER OVER HWY 28 IN DEERFIELD
1009 PM FLASH FLOOD 8 WSW SHELBYVILLE 39.48N 85.91W
07/12/2008 SHELBY IN AMATEUR RADIO
6-8 INCHES OF WATER OVER THE ROAD ON 750W SOUTH OF SR44.
1040 PM TSTM WND DMG 11 SW RUSHVILLE 39.50N 85.59W
07/12/2008 RUSH IN LAW ENFORCEMENT
TREES DWON IN WEST MOSCOW
&&
DWMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:05 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Owen, Putnam | 40 min |
| Jul 12, 8:06 PM EDT | Flash Flood Warning | IND | Randolph | 3 hr |
| Jul 12, 8:27 PM EDT | Flash Flood Warning | IND | Hendricks, Morgan, Owen, Putnam | 3 hr |
| Jul 12, 9:23 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 37 min |
| Jul 12, 9:26 PM EDT | Areal Flood Advisory | IND | Johnson, Rush, Shelby | 3 hr |
| Jul 12, 11:02 PM EDT | Areal Flood Warning | IND | Randolph | 12 hr |
| Jul 12, 11:33 PM EDT | Areal Flood Warning | IND | Johnson, Morgan, Putnam, Rush, Shelby | 12 hr |
| Jul 13, 12:35 AM EDT | River Flood Warning | IND | Clay, Greene | 34 hr |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Greene, Owen | 42 hr |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 4 days |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Gibson, Knox | 42 hr |
| Jul 13, 11:39 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 37 hr |
| Jul 13, 11:39 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 30 hr |
| Jul 13, 11:39 AM EDT | River Flood Warning | IND | Knox, Sullivan | 61 hr |
| Jul 13, 11:39 AM EDT | River Flood Warning | IND | Knox, Sullivan | 61 hr |
Nearby
Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.